MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U18120090
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was implanting an abre stent for the treatment of a fibrous lesion with 59.6% stenosis in the proximal right region of the iliac vein.The degree of tortuosity was mild.The device was prepped as per the ifu with no issues identified.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.No resistance was encountered while advancing the device.It was reported that the abre was deployed and it did not expand in the middle.A 18x60 non medtronic balloon was used used to expand.The balloon burst and was removed.A 16x60 non medtronic balloon was inserted and inflated.Ivus was done and 18x120 stent appeared to be fractured and not fully expanded.The fractured component of the stent did not detach.No deformation noted to the deployed stent.The delivery system was safely removed with no vessel damage at this time.An 18x100 abre was inserted inside the 18x120 and post dilated with 16x60 atlas.Ivus was used post 18x100 and showed luminal gain.No further patient injury was reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Image analysis: 11 still images were provided for evaluation images show a deployed abre stent in the right iliac vein.Images show twisting or failure to deploy in the middle of the stent.Images also show the stent fully deployed and without any obvious stent fracture with second stent deployed inside first stent.Product analysis: the device system returned.No stent was returned and a kink was observed on a the inner tubing.Red locking pin was removed from the handle.The size on the strain relief was 9f 18mm x 120mm.A kink was observed on the inner tubing.Approximately 120mm of inner tubing was exposed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16853306
Report Number2183870-2023-00141
Device Sequence Number17858988
Product Code QAN
UDI-Device Identifier00643169796416
UDI-Public00643169796416
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model NumberAB9U18120090
Device Catalogue NumberAB9U18120090
Device Lot NumberB482434
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer04/25/2023
06/16/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date05/04/2023
07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale